Jump to content

Dry, scraggly hair?


Recommended Posts

I'm 2 weeks off Klonopin here..anyone experiencing dry, brittle hair? No hair loss to speak of yet, but my hair looks terrible.

I'm taking vitamins and deep conditioning my hair but nothing's helping.

Link to comment
Share on other sites

Yes...my hairdresser mentioned it this week-end.  I noticed it happening months ago and bought some expensive conditioning treatment...didn't help.  My skin in general has become overly dry and peeling on some spots of my body.  Lovely, huh?

 

Donna

Link to comment
Share on other sites

Yep, my hair, skin and nails took a big hit after I ct'd. My hair got dry and brittle and I lost about half of it, it was pretty humbling  :-[

Though a bit vague, Ashton talks a little about this in her site;

 

Endocrine problems. Benzodiazepines undoubtedly have effects on the endocrine system, but these have not been closely studied in humans, either during long-term benzodiazepine use or in withdrawal. Many women complain of menstrual problems but these are common in the general population and there is no clear evidence that they are directly attributable to benzodiazepines. A proportion of female long-term benzodiazepine users have had hysterectomies, but again there is no evidence of a direct link with benzodiazepine use. Occasionally both men and women on benzodiazepines complain of breast swelling or engorgement and it is possible that benzodiazepines affect secretion of the hormone prolactin. Endocrine symptoms that are due to benzodiazepines improve after withdrawal.

 

My hair is finally back to normal now  :yippee: and I've heard of others that have reported the same, so rest assured that your hair will recover too  :thumbsup:

 

 

Link to comment
Share on other sites

Yes, VERY dry and brittle and falls out...although not enough to notice.  But the dryness is really bad and I may even chop off a couple of inches just so I "feel" like it's healthier. 

 

All the best,

Schatje

Link to comment
Share on other sites

[fa...]
Awh...keep hanging in there. I also lost about 1/2 of my hair. Lots of it broke and what didn't break it would shed. I've been off Klonopin now for 6.5 weeks and the shedding has slowed down and the breakage was much better after about 3-4 weeks off. The sheen and texture off my hair improved around 3 weeks off also. I have long blonde hair - and, in the past been have been hair model (of all things), and I HATED this s/x. I felt like, why does obvious humiliation have to be part of this process as well? But now it's getting better and yours will too  :thumbsup:
Link to comment
Share on other sites

Thanks, everyone! Damn this withdrawal is fun. If I had only known what I was getting myself into.

Helps to know I'm not alone and what I'm experiencing is "normal" and everything will be OK some day. :)

Link to comment
Share on other sites

Hi Julie,

 

I wanted to share that I have this problem as well and started taking biotin about a month ago.  It's supposed to be good for hair loss, thinning hair, and also skin and nails.  My skin took a beating too during w/d in the sense that it's as dull and lifeless as my hair! 

 

There's a lot of information about biotin online, so you can do some research.  I just wanted to put it out there for you.  The drawback of it is that supposedly it takes a few months before you notice a difference, but people say it's worth the wait. 

 

Good luck to you,

 

Mal

Link to comment
Share on other sites

Thanks Mal, I'l have to look into that!  I bought prenatal vitamins (not pregnant!) when someone told me they often help nails and hair. I was about to call my hair stylist and ask her if she changed the brand of hair color she's using on me to something cheap :) "Just the bezos"  *Sigh* :)
Link to comment
Share on other sites

Biotin is helpful. My experience was, as a supplement, I broke out from it - so I found a good dose of it in Cherry Juice (along with B vitamins too). Hope you find some success  :)
Link to comment
Share on other sites

×
×
  • Create New...